Alert archive / California / Wind Advisories in 2011
Wind Advisory 36, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 3, 2011, 5:34 PM PDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2011, 5:34 PM PDT (00:34 UTC)
- Expired
- Nov 4, 2011, 12:00 AM PDT
- In force
- 6 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted, in the capitals the NWS used until 2016.
890 WWUS76 KHNX 040034 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 534 PM PDT THU NOV 3 2011 .AN APPROACHING COLD FRONT IS BRINGING GUSTY WINDS TO THE WEST SIDE OF THE SAN JOAQUIN VALLEY THIS EVENING. CAZ089-091-040700- /O.NEW.KHNX.WI.Y.0036.111104T0034Z-111104T0700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 534 PM PDT THU NOV 3 2011 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. * WINDS: SOUTHWEST 15-25 MPH WITH GUSTS TO 40 MPH. * TIMING: WINDS WILL DIMINISH AFTER MIDNIGHT. * LOCATIONS INCLUDE: HANFORD...LEMOORE...AVENAL...CORCORAN... LOS BANOS...COALINGA...MENDOTA * IMPACTS: GUSTY WINDS WILL CAUSE AREAS OF BLOWING DUST AND REDUCED VISIBILITY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT GUSTS OF 35 MPH OR MORE ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ BEAN WEATHER.GOV/HANFORD
1 follow-up statement
841 WWUS76 KHNX 040655 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 1155 PM PDT THU NOV 3 2011 CAZ089-091-040800- /O.EXP.KHNX.WI.Y.0036.000000T0000Z-111104T0700Z/ WEST CENTRAL SAN JOAQUIN VALLEY-SOUTHWESTERN SAN JOAQUIN VALLEY- 1155 PM PDT THU NOV 3 2011 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... THE WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT FOR THE WEST SIDE OF THE SAN JOAQUIN VALLEY. $$ WEATHER.GOV/HANFORD
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 2:38 PM PDT, 2 hours 56 minutes earlier.
Area forecast discussion, Nov 3, 2:38 PM PDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 238 PM PDT THU NOV 3 2011 .SYNOPSIS... AN APPROACHING FRONTAL SYSTEM WILL MOVE THROUGH THE AREA THIS EVENING WITH INCREASING CLOUDS AND A CHANCE OF RAIN SHOWERS TO THE VALLEY AND MOUNTAIN SNOW SHOWERS THROUGH FRIDAY. ANOTHER ROUND OF SHOWERS IS POSSIBLE IN THE AREA LATE SATURDAY NIGHT AND SUNDAY. MUCH COOLER THAN AVERAGE TEMPERATURES ARE EXPECTED FRIDAY THROUGH EARLY NEXT WEEK. && .DISCUSSION...DELIGHTFUL FALL WEATHER IS UPON US THIS AFTERNOON... BUT A COLD FRONT WILL COME ALONG AND USHER IN A WINTRY CHANGE BY FRIDAY MORNING. THE COLD FRONT SHOWS UP QUITE WELL ON THE LATEST SATELLITE IMAGERY...STRETCHING FROM SPOKANE TO NEAR REDDING THIS AFTERNOON. ALTHOUGH MOISTURE WITH IT IS RATHER LIMITED...IT WILL BRING SOME SHOWERS TO MUCH OF THE CWA WITH THE EXCEPTION OF THE KERN COUNTY DESERT TONIGHT. THE UPPER LOW ASSOCIATED WITH THIS FRONT IS STILL CENTERED ABOUT 500 MILES OR SO OFF THE OREGON COAST AND IT...TOO...WILL TRACK SOUTHEASTWARD AND BE DIRECTLY OVER THE CENTRAL CA INTERIOR FRIDAY AFTERNOON. SATELLITE IMAGERY SHOWS PLENTY OF CELLULAR LOOKING CUMULUS UNDERNEATH THIS LOW WHICH IS INDICATIVE OF VERY COLD AIR ALOFT. AS THE UPPER LOW APPROACHES FROM THE NORTHWEST LATER TONIGHT...THE WEST SLOPES OF THE SIERRA MAINLY NORTH OF KINGS CANYON WILL BE IN A REGION OF VERY FAVORABLE OROGRAPHICS THANKS TO THE COMBINATION OF A 120+ JET AND STRONG COLD ADVECTION. THE MODELS ARE ALSO SLOWING THIS SYSTEM DOWN A BIT AND GENERATING SLIGHTLY HIGHER QPF AS A RESULT...AT LEAST HIGH ENOUGH TO WARRANT THE ISSUANCE OF A WINTER WEATHER ADVISORY NORTH OF KINGS CANYON FOR TONIGHT. (FOR DETAILS...PLEASE SEE THE LATEST SFOWSWHNX...WWUS46) MUCH OF THE WEST SIDE AND SOUTH END OF THE SJ VLY WILL BE RAIN SHADOWED UNTIL THE COLD FRONT PASSES AND WINDS TURN INTO THE NW. THIS MAY NOT HAPPEN UNTIL THE PREDAWN HOURS FRIDAY. IN ITS WAKE... TEMPERATURES WILL NOT LIKELY RECOVER VERY MUCH AS COLDER AIR POURS INTO THE REGION. NUMEROUS SHOWERS WILL LINGER OVER THE MOUNTAINS FRIDAY AFTERNOON BUT BECOME MORE ISOLATED OVER THE LOWER ELEVATIONS. IN ADDITION...TEMPERATURES THROUGHOUT THE CENTRAL CA INTERIOR WILL BE A GOOD 10 TO 20 DEGREES COLDER FRIDAY AFTERNOON COMPARED TO TODAY. SHOWERS WILL DIMINISH OVER THE MOUNTAINS BY FRIDAY EVENING AS THE UPPER LEVEL TROUGH EXITS INTO THE GREAT BASIN. YET...LOW CLOUDS WILL LIKELY LINGER ALONG THE WEST SLOPES OF THE SIERRA...THE NORTH FACING SLOPES OF THE TEHACHAPI MOUNTAINS AND THE EAST SIDE AND SOUTH END OF THE SJ VLY THROUGH AT LEAST SATURDAY MORNING. OTHERWISE...SHORT WAVE RIDGING ALOFT WILL BRING US A BREAK FROM WET WEATHER SATURDAY WITH TEMPERATURES REMAINING WELL BELOW NORMAL. IN THE MEANTIME...ANOTHER UPPER LEVEL TROUGH WILL APPROACH FROM THE NORTHWEST. THIS NEXT SYSTEM LOOKS AS THOUGH IT WILL BE A BIT WETTER BUT NOT QUITE AS COLD AND BRING ANOTHER ROUND OF SNOW TO THE HIGHER ELEVATIONS OF THE SIERRA WITH A GOOD CHANCE OF SHOWERS ELSEWHERE SATURDAY NIGHT AND SUNDAY. DRY WEATHER AND A MODEST WARMING TREND IS SLATED FOR EARLY NEXT WEEK AS AN UPPER LEVEL RIDGE BUILDS OVER CA. BEYOND TUESDAY... THE MODELS ARE POLARIZED AND CONFIDENCE IS VERY LOW AS TO WHAT WILL HAPPEN. IF THE GFS IS RIGHT...ANOTHER UPPER LEVEL TROUGH WILL BRING A RETURN OF WET AND UNSEASONABLY COOL WEATHER TO THE CENTRAL CA INTERIOR DURING THE MIDDLE OF NEXT WEEK. ON THE OTHER HAND...THE ECM FORECASTS AN UPPER LEVEL RIDGE OF HIGH PRESSURE TO REMAIN OVER CA WITH A CONTINUATION OF DRY WEATHER AND MILDER THAN NORMAL TEMPS. UNTIL THE MODELS COME INTO BETTER AGREEMENT...WE ARE FAVORING THE MORE RELIABLE ECM SOLN. && .AVIATION... AN APPROACHING STORM SYSTEM WILL SPREAD SCATTERED SHOWERS FROM AROUND YOSEMITE AFTER 00Z FRI SOUTHWARD THROUGH THE KERN COUNTY MOUNTAINS BY 12Z FRI...PRODUCING AREAS OF MVFR CONDITIONS ALONG WITH LOCAL IFR IN MOUNTAIN OBSCURATIONS OVER THE SOUTHERN SIERRA NEVADA AND TEHACHAPI MOUNTAINS. VFR CONDITIONS WILL OTHERWISE PREVAIL ACROSS THE CENTRAL CA INTERIOR THRU 18Z FRI. && .AIR QUALITY ISSUES... NONE. && .HNX WATCHES/WARNINGS/ADVISORIES... WINTER WEATHER ADVISORY FROM 8 PM THIS EVENING TO 8 AM PDT FRIDAY ABOVE 6000 FEET FOR THE CAZ096. && PUBLIC...DURFEE AVN/FW...DS SYNOPSIS...BSO WEATHER.GOV/HANFORD
Hazardous weather outlook, Nov 3, 10:27 AM PDT, 7 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 1027 AM PDT THU NOV 3 2011 CAZ096-041230- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- 1027 AM PDT THU NOV 3 2011 ...WINTER WEATHER ADVISORY TONIGHT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON. .DAY ONE...TODAY AND TONIGHT A WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 6000 FEET ELEVATION FROM 8 PM PDT TONIGHT UNTIL 8 AM PDT FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER WEATHER ADVISORY IS IN EFFECT ABOVE 6000 FEET ELEVATION UNTIL 8 AM PDT FRIDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT OR UNUSUAL CONDITIONS TO THE NATIONAL WEATHER SERVICE. BSO
In the hours before
Special weather statement, Nov 3, 4:15 PM PDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN JOAQUIN VALLEY - HANFORD CA 415 PM PDT THU NOV 3 2011 CAZ089>099-041200- WEST CENTRAL SAN JOAQUIN VALLEY-EAST CENTRAL SAN JOAQUIN VALLEY- SOUTHWESTERN SAN JOAQUIN VALLEY-SOUTHEASTERN SAN JOAQUIN VALLEY- MARIPOSA MADERA AND FRESNO COUNTY FOOTHILLS- TULARE COUNTY FOOTHILLS-KERN COUNTY MOUNTAINS- SIERRA NEVADA FROM YOSEMITE TO KINGS CANYON- TULARE COUNTY MOUNTAINS-INDIAN WELLS VALLEY- SOUTHEASTERN KERN COUNTY DESERT- 415 PM PDT THU NOV 3 2011 ...DRAMATICALLY COOLER AND UNSETTLED WEATHER ON THE WAY... A STORM SYSTEM THAT ORIGINATED IN THE GULF OF ALASKA WILL BRING A BIG CHANGE IN THE WEATHER TO THE CENTRAL CALIFORNIA INTERIOR TONIGHT AND FRIDAY. IN THE TEHACHAPI MOUNTAINS...ACCUMULATING SNOW WILL FALL ABOVE THE PASSES LATE TONIGHT WITH LOCAL AMOUNTS OF AN INCH OR TWO POSSIBLE BY DAYBREAK. THE SNOW LEVEL WILL FALL TO THE HIGHER ELEVATIONS OF THE GRAPEVINE AND TEHACHAPI PASS FRIDAY WITH LIGHT ACCUMULATIONS ON THE MAJOR HIGHWAYS. TEMPERATURES FRIDAY AFTERNOON WILL AVERAGE 10 TO 15 DEGREES BELOW NORMAL. HIGH TEMPERATURES IN THE SAN JOAQUIN VALLEY WILL BE NO HIGHER THAN THE 50S FRIDAY...MAKING IT THE COLDEST DAY SINCE THE FIRST WEEK OF APRIL IN MANY LOCALITIES. ANOTHER STORM SYSTEM WILL BRING A RENEWED CHANCE OF LIGHT RAIN AND HIGHER ELEVATION SNOW TO THE CENTRAL CALIFORNIA INTERIOR BY LATE SATURDAY NIGHT INTO SUNDAY WITH A CONTINUATION OF WELL BELOW NORMAL TEMPERATURES. SANGER WEATHER.GOV/HANFORD
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 4, 6:01 AM PDT | Special Weather Statement | HNX | Kern | 3 hr |
| Nov 4, 6:05 AM PDT | Special Weather Statement | HNX | Kern | 3 hr |
| Nov 4, 9:01 AM PDT | Special Weather Statement | HNX | Kern | 3 hr |
| Nov 4, 3:43 PM PDT | Winter Weather Advisory | HNX | 43 hr |
Nearby
Wind Advisories in California, 2011Every wind advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.